Skip to Content

Do woman have hair thinning severely? Also, is it permanent from LIthium?

Responses (4)

Princess22008 14 Jan 2012

I had severe hair loss while I was on Lithium. I was told to take Folic Acid to help it. I had to put a hair trap in the tub to catch it all. I have noticed that since they took me off of it that my hair is not as thin. I had to come off of it due to severe itchiness.

smithmalone 19 Jan 2012

Thank you so much for your reply. I appreciate you and the information you shared to myself and everyone.

babyr0423 14 Jan 2012

Dear smithmalone,
I have heard of it happening with Lithium. I know I was on Lamictal and lost hair while I was on it. I don't think it should be permanent though. Mine wasn't anyway. Good Luck to you. Ruth

smithmalone 19 Jan 2012

babyr0423 - Thank you very for caring to reply to my question. I am grateful for your kindness. Experienced shared by one person to another can really take fear and the unknown away. For this, I am grateful. Thank you.

babyr0423 19 Jan 2012

You are most welcome. I am here to help anytime I can. Ruth :)

smileyhappy 14 Jan 2012

Hi Smithmalone,
That's funny, I'm on Lithium and didn't know that. I do loose my hair especially when I wash it and dry it. I'm hypothyroid but on meds. So I guess it's the Lithium then. That's too bad because I'm going to be on this med the rest of my life. It works well for me. I guess I will be balding sooner. Ha! Ha!
Thanks.

cetteferge 15 Jan 2012

Hi Smiley - Just wanted to tell you that my hypothyroid caused me to lose hair, not so much on my head, but on my legs & on my eyebrows, of all places! The ends of my eyebrows are all but gone! You can't really tell, but the best thing of all is that I don't have to shave my legs anymore! HA. :)

smithmalone 19 Jan 2012

Thank you very much for your reply. I appreciate you and the information you shared with myself and and so many others. I am new to this med and scared to death. I am newly diagnosed and really trying to be responsible and improve my life for me and for others who love me. I am very blessed to have a person like yourself and Princess 20008 to speak out and help someone you do not know like myself. Thank you for your kindness.

ElizaJane23 15 Jan 2012

I didn't lose my hair while on Lithium, but I have from some other medications, and I always do after a surgery - at times it has been a lot! I've always had it grow back. In the past year my hair has thinned quite a bit - I believe because of menopause. It has thinned all around my face, which I understand is hormonal. Hopefully yours while grow back now that you are no longer on the Lithium. - ElizaJane

smithmalone 19 Jan 2012

DlizaJane23. Thanky you for your time and reply. All the answers helped and I am so thankful for your time and care to respond. There is no words for such kindness from yourself and others who took time to answer. I really appreciate you. Again, thank you so very much.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions